Couldn't find what you looking for?

TRY OUR SEARCH!

Any help is greatly appreciated...I've been going through some rough times.

I am 20 years old and have been on pain killers pretty steadily for the past year for chronic knee pain. I also get really bad tension headaches from a neck injury and so over the last year my body has built up a tolerance to these opiates. At first taking 2 regular strength Vicodin would work for my pain but in time it took about 10 Vicodin ES per day to get pain relief. Just last week I had knee surgery to fix my knee and I was given Percocet. I only took them for a few days but then tried to stop the meds all together per the doc's and parents' suggestions. So now I am at the point where my parents think I should stop the opiates all together because they think the longer I use them the harder it will be to get off of them. Meanwhile, those two days without the pain meds, I felt like I had been ran over by a car. My knee is still in a lot of pain from the lateral release (knee surgery last week) and it is supposed to get worse the more I use it with physical therapy this upcoming week. To make things worse I think I am experience pretty bad rebound headaches from being off of the opiates after being on them for so long.

I guess my take on this whole thing is that if I could taper down on the opiates this week until I am off crutches and can actually work out and take care of myself and maybe find some help for my headaches. So would taking 2-4 regular strength Vicodin per day (my orthopedic surgeon just gave me a new prescription for regular Vicodin and said to save my Percocets if I couldn't sleep at night) on an as needed basis based on my knee and headaches be bad just until I can deal with going Cold Turkey a little more easier? Or is that just another sign of being addicted to these drugs? I just need another opinion if it is out there...please. Thanks ahead of time!

Loading...

Are you still taking the pills? I just quit, age 21, on suboxone. Let me know, because I can help :-)
Reply

Loading...

:-D just be honest..... i know it sux to have to tell someone you are addicted, cuz if you went through withdraws you probably are, but there are so many docs willing to help. I know this because i am @ day 3 of my suboxone treatment for opiates as well. i was taking anywhere from 15-20 lortab 10mg/500 and 30mg oxycodone for 2 &1/2 years EVERYDAY..i was getting them off the street though, unlike you who has an advantage since you are prescribed them and already have a doc who knows your situation. i wouldn't say it's the best thing to wait to quit, but if the pills aren't working then let the doc know and he'll probably give you something else for pain but you MUST ask about SUBOXONE...it will make a world of differnce....i am on my 3rd day of suboxone and haven't taken anything in 3 days!!(for me thats a miracle).. i was so afraid to ask for help, but did it anyway even though i wasnt prescribed them, and once that part was over, it has been a hell of a lot easier than trying to quit cold turkey. i tried that many times and always failed cuz of how shitty i felt. google suboxone doctors in your area because only certain docs can write a script for them and make an appointment... if ya need any help write back GOOD LUCK..... its nice to help out someone who is going through the same thing i am....

Ashby81 ;-)
Reply

Loading...

Hello,

From what you are saying it seem to me that you are not at a point where if you start to take less over time I don't think you will have a problem.



Some of the signs of addiction is you will still take the pills even if you have no pain think about the pills alot and here is a good test to see if you have a probem. Try to go away for the week end and do not bring any pills with you now if you go away and all you think about is getting home to take some pills.
Reply

Loading...

Hi Panzer,

I read your post and then saw that it was written a year ago. I hope this post finds you clean, but it sounds like your doctor might be like my former prescribing doctor who handed out pain meds like candy.

I am 67 YO and after several years of living with a head like mush I went to a Pain doctor who is well reknown in our city..

Good lucky to you whatever you are doing.

Barbara
Reply

Loading...

Hello,

I have done this before 1 week will not work for you because you have been on them to long.  The longer the taper the less withdraw you will go thro if you do say over 3 to six months you will not feel any withdraw I have done this and has worked very well. Let me know the amount you are taking and I could work out a custom taper.

Steve

Reply

Loading...